2
votes

Birth Control Pill Linked to Hair Loss

Mar 22, 2010
Women, who face the problem of hair loss, may need to switch to another form of contraception or type of birth control pills, as new study reveals a link between the Pill use and hair loss.

David Salinger, director of International Association of Trichologists, Australia claimed that more and more women need treatment for hair loss without realizing that the Pill can be the cause.

He said that some birth control pills contain the form of progesterone that has an effect similar to male hormone, which may lead to hair thinning. The Australian expert said that this especially refers to older versions of birth control pills, such as Loette and Levlen. Unlike the newer birth control pills, like Yasmin or Diane 35 ED, which may even contribute to better hair growth, the older contraceptive pills are still available and may lead to hair loss.

If a woman has genetic predisposition to hair thinning, the hormones in the Pill can even worsen the situation. David Salinger said that many young women face this type of hair loss due to hormonal effect. Hair experts say that many women with genetic predisposition to hair thinning are unaware of the fact that hair loss was triggered by hormonal pills.

Related: